Alert archive / South Carolina / River Flood Warnings in 2022

River Flood Warning 11, NWS Charleston, SC

April 9, 2022Allendale County, South Carolina; Screven County, Georgia

NWS Charleston, SC issued this river flood warning at Apr 9, 2022, 9:37 PM EDT for Allendale County, South Carolina; Screven County, Georgia. It was in force for 15 days.

The area

The counties it named.

The facts

Issued
Apr 9, 2022, 9:37 PM EDT (01:37 UTC)
Expired
Apr 24, 2022, 2:27 PM EDT
In force
15 days
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Flood severity
Minor

Counties Screven County, GA, Allendale County, SC

The radar

The Charleston,SC radar (KCLX), 48 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Savannah River at Burton's Ferry (BFYG1). The gauge peaked at 17.34 ft at Apr 20, 2022, 9:00 AM EDT.

actionminormoderate152004/1004/1104/1204/1304/1404/1504/1604/1704/1804/1904/2004/2104/2204/2304/2404/25
Action stage
14 ft
Minor stage
15 ft
Moderate stage
20 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02197500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this river flood warning went out at Apr 9, 9:28 PM EDT, 9 minutes earlier.

Area forecast discussion, Apr 9, 9:28 PM EDT, 9 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
928 PM EDT Sat Apr 9 2022

.SYNOPSIS...
High pressure will bring dry conditions through the middle of
the week. Colder temperatures tonight into early Sunday will be
followed by warmer weather through the week. A cold front is
expected to bring our next chance of showers and thunderstorms
Thursday. Another cold front might impact the area next
Saturday.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Evening composite analysis reveals our deep, sharp trough axis
swinging off the SE and mid Atlantic coast with a potent short-
wave/1.5 PV anomaly now out into the outer Atlantic waters.
Bulk of the associated cloud cover is also in the Atlantic and
the diurnal Cu component has faded across inland areas leaving
full on clear skies at this juncture. Anomalously cold pocket
of air passed overhead this afternoon with an 850 MB temp of neg
2.3C on this evenings sounding...down near a record cold 850 MB
reading for April 10, 00Z per SPC sounding climatology.
Afternoon temps reflected that with highs in the mid 50s to near
60.

Rest of tonight: Clear skies will dominate while core of the
coldest air gradually shifts offshore. Winds will stay up for a
good part of the night, but diminish late overnight toward
morning. This makes low temp forecasts and frost potential a bit
on the tricky side. I have expanded patchy frost wording into a
few more areas and have maintained our areas of frost and
associated frost advisory for the 3 western counties. Contemplated
adding at least Berkeley county into the advisory as well...one
of our cold spots, but I have held off for better or worse.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
Sunday: The deep mid and upper trough will pull offshore as short
wave ridging arrives from the west and surface high pressure builds
from the south. The associated rising heights and low level
thicknesses, a downslope flow off the Appalachians, full sunshine,
and 850 mb temps that climb to 8-10C by 00Z Monday will lead to a
much warmer day after the cold/chilly start. Temps will range from
the mid and upper 60s along coastal South Carolina due to the
resultant sea breeze effects, to as warm as 70-75F most elsewhere.

Sunday night: Conditions will be warmer than Saturday night as the
surface high shifts into the Atlantic and short wave ridging builds
overhead. Winds will decouple across inland sections where we still
will drop to the mid and upper 40s. But there is enough mixing
within the south-southwest flow near the coast to only allow for min
temps down into the mid and upper 50s.

Monday through Tuesday: Deep ridging dominates the pattern aloft
during this time, with surface and low level high pressure offshore
to produce a warmer south to southwest synoptic flow across the
region. 850 mb temps climb to 11-13C Monday and even further to 13-
15C Tuesday. Outside of some cirrus at times, considerable sunshine
will prevail. While sea breeze effects will start sooner both days,
and hold coastal temps down much cooler than inland, the bulk of the
forecast counties will hit 80+F both afternoons. Monday night will
be considerably warmer than recent nights within this pattern, and
although dew points will be much higher, the risk for any fog
concerns presently looks limited with unfavorable condensation
pressure deficits.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
The ridging aloft shifts offshore during mid week and gives way to a
short wave and accompanied cold front Thursday. Zonal flow then
prevails Friday with another short wave Saturday and cold front
nearby Saturday. Considerable moisture transport Thursday will lead
to our next potential for showers and thunderstorms as PWat climbs
to at least 1.5 inches. While there is decent shear, lapse rates,
and CAPE/instability is not that impressive. So for now the severe
potential is very limited.

Friday experiences some drying out as high pressure temporarily
builds in from the northwest, while another cold front could
approach next Saturday with maybe another chance of showers/t-storms.

Given above normal heights, 850 mb temps and low level thicknesses,
both our max and min temps will be above climo through the entire
period.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
VFR will prevail at KCHS, KJZI and KSAV through 00Z Monday.
Thicker cloud cover has faded/pushed into the Atlantic leaving
full on clear skies. Mainly clear skies anticipated on Sunday
and we will not see a repeat in the thick Cu/StCu deck as we had
today.

Winds will stay up a bit for a good part of the night then
diminish toward morning. Some gustiness is again possible Sunday
during the day, but will gusts much lower than today.

Extended Aviation Outlook: VFR through early Thursday, with
potential flight restrictions in SHRA/TSRA later Thursday in advance
of a cold front. Gusty winds are likely each afternoon at all
terminals through mid week.

&&

.MARINE...
Tonight: Marine conditions will gradually improve tonight as
high pressure begins to nose in from the west. Small Craft
Advisories are set to end around midnight across the Charleston
Harbor and the Georgia nearshore waters out to 20nm. The
remaining SCAs are expected to end prior to daybreak Sunday.
Winds around 25 kt will diminish to 15-20 kt with seas
subsiding to 1-3 ft across the nearshore waters and 2-4 ft over
the Georgia offshore waters.

Sunday through Thursday night: Continental high as we begin the
period moves into the Atlantic later Sunday and Sunday night, then
extends across the local waters through early Thursday. A cold front
will move in late Thursday and Thursday night, bringing with it our
next chance of convection. While there will be the rather typical
"surges" with afternoon/evening sea breeze circulations and again
during the overnight and early morning periods due to nocturnal low
level jet influences, no Small Craft Advisories are currently
anticipated.

&&

.FIRE WEATHER...
Sunday: Afternoon RH will be near or at critical levels, but winds
currently do not appear to be as strong as Saturday. However, if
mixing heights are able to tap just a bit higher than now forecast,
it would tap into winds that would be around 5 kt stronger than now
in the forecast. This would be put closer to critical wind speeds.
After consultation with several fire weather partners, despite 10 hour
fuel moisture that is no more than 7-8% as of April 8th, they all
tell us that fuels are not a concern. Given their feedback and the
uncertainty regarding winds, we have opted not to issue a Fire
Danger Statement at this time.

Monday: Afternoon RH values and winds will be close to critical
levels. With another day of drying fuels, there will be a concern
for an increased fire danger. A Fire Danger Statement, A Fire
Weather Watch or even a Red Flag Warning could be required.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...Frost Advisory from 3 AM to 9 AM EDT Sunday for GAZ087-088.
SC...Frost Advisory from 3 AM to 9 AM EDT Sunday for SCZ040.
MARINE...Small Craft Advisory until 5 AM EDT Sunday for AMZ350-352-374.
     Small Craft Advisory until midnight EDT tonight for AMZ330-354.

&&

NEAR TERM...TBA
SHORT TERM...
LONG TERM...
AVIATION...TBA
MARINE...
FIRE WEATHER...
Hazardous weather outlook, Apr 9, 9:08 PM EDT, 29 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
908 PM EDT Sat Apr 9 2022

AMZ330-350-352-354-374-GAZ099>101-114>119-137>141-SCZ042>045-047>052-
110115-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
Candler-Bulloch-Effingham-Tattnall-Evans-Inland Bryan-Coastal Bryan-
Inland Chatham-Coastal Chatham-Long-Inland Liberty-Coastal Liberty-
Inland McIntosh-Coastal McIntosh-Hampton-Inland Colleton-Dorchester-
Inland Berkeley-Inland Jasper-Beaufort-Coastal Colleton-Charleston-
Coastal Jasper-Tidal Berkeley-
908 PM EDT Sat Apr 9 2022

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Georgia and southeast South Carolina.

.DAY ONE...Tonight.

Frost: There is a risk for patchy frost late tonight in sheltered
areas.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

GAZ087-088-SCZ040-110115-
Jenkins-Screven-Allendale-
908 PM EDT Sat Apr 9 2022

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY...

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Frost Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 9:37 PM EDTRiver Flood WarningCHSBerkeley, Georgetown, Williamsburg21 days
Apr 9, 9:37 PM EDTRiver Flood WarningCHSHampton, Jasper20 days
Apr 10, 9:32 AM EDTRiver Flood WarningCHSCharleston, Colleton, Dorchester21 days
Apr 9, 9:37 PM EDTRiver Flood WarningCHSBurke, Emanuel, Jenkins5 days

Nearby

River Flood Warnings in South Carolina, 2022River Flood Warnings in Georgia, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.